MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM/2.5MM TI SELF-DRILLING SCHANZ SCREW 20MM THRD/80MM; PIN, FIXATION, THREADED

SYNTHES GMBH 4.0MM/2.5MM TI SELF-DRILLING SCHANZ SCREW 20MM THRD/80MM; PIN, FIXATION, THREADED
Model Number 494.769
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, the patient underwent external fixation for a distal radius fracture with the products in question.With the rods and clamps of a z frame external fixator, the surgeon attempted to drill a 2.5/4.0 seldrill using a 4.0 mm threaded drill sleeve, but the seldrill jammed in the sleeve and could not be inserted into the bone.He checked if he had inserted the seldrill at an angle, but it still did not pass.He tried to puncture with other seldrills, but all of them experienced interference in the sleeve.The surgeon was able to complete this step using another product, and the procedure was completed successfully with a delay of under 30 minutes.After cleaning the drill sleeve, it is found that the inside of the sleeve there was a burr-like object had formed around the circumference of the sleeve, causing the 4.0 cell drill to poke into it.No further information is available.This report is for a 4.0mm/2.5mm ti self-drilling schanz screw 20mm thrd/80mm.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional procode: ktt.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished device (part # 494.769s lot # 619p075) and no non-conformances / manufacturing irregularities were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the seldrill-schanzscr ø4/2.5 l80/20 ti.A dimensional inspection was performed for the seldrill-schanzscr ø4/2.5 l80/20 ti and met specifications.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the seldrill-schanzscr ø4/2.5 l80/20 ti was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM/2.5MM TI SELF-DRILLING SCHANZ SCREW 20MM THRD/80MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15639322
Report Number8030965-2022-08493
Device Sequence Number17739168
Product Code JDW
UDI-Device Identifier10886982236364
UDI-Public(01)10886982236364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number494.769
Device Catalogue Number494.769S
Device Lot Number619P075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/14/2022
12/15/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/07/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILLSL 4; SELDRILL-SCHANZSCR Ø4/2.5 L80/20 TI; SELDRILL-SCHANZSCR Ø4/3 L100/20 TI; SELDRILL-SCHANZSCR Ø4/3 L100/20 TI
Patient SexUnknown